MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE TRAVERSE PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

NUVASIVE, INCORPORATED NUVASIVE TRAVERSE PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 7835545
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 09/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product was returned for evaluation, lateral films confirm the screw back out.The type and root cause of the infection could not be confirmed.".Potential adverse events and complications - potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s)¿" ".Important: prior to locking bone screws into the plate, ensure that all bone screws are inserted (driven) 75% into bone prior to final tightening.Failure to do so may reduce the chance of properly locking the bone screw into the plate construct." ".The correct trajectory of the screws helps to ensure proper screw placement and lock.¿".
 
Event or Problem Description
On (b)(6) 2020 patient underwent a lateral interbody fusion corpectomy procedure.On a unknown date it was discovered that the patient had an infection that was seemingly localized by a screw in the construct.When brought in to address the infection it was discovered that there was a screw backing out.A revision procedure was performed on (b)(6) 2020 where a wash out was performed and the backed screw was removed posteriorly after resecting a rib.

Brand Name
NUVASIVE TRAVERSE PLATE SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
MDR Report Key10738463
Report Number2031966-2020-00196
Device Sequence Number3450618
Product Code KWQ
UDI-Device Identifier00887517155931
UDI-Public887517155931
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K103750
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7835545
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2020
Initial Report FDA Received Date10/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;